MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
Lumbar drain was being placed by dr.In interventional radiology.During the placement of the catheter, it broke off inside the patient during the adjustment of it.The separation (breakage) of the catheter happened just below the surface tissue of the back (maybe an inch?).Dr.1 attempted to retrieve it but was unable to.Being dr.2's patient, dr.1 consulted the situation with him and dr.2 and np proceeded to come to the biplane and help retrieve it and were successful.Every part of the catheter was retrieved and nothing was left in the patient.

Brand Name
EDM LUMBAR CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7637353
Report Number7637353
Device Sequence Number14014345
Product Code JXG
UDI-Device Identifier00613994806628
UDI-Public(01)00613994806628(17)230228(10)E46362
Combination Product (Y/N)N
Initial Reporter StateID
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
Report Date (Section F) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46419
Device Catalogue Number46419
Device Lot NumberE46362
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer06/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/14/2018